Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 2, NWS Lubbock, TX

February 10, 200916 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 10, 2009, 6:11 AM CST for 16 counties in Texas. It took effect at Feb 10, 2009, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2009, 6:11 AM CST (12:11 UTC)
In effect from
Feb 10, 2009, 12:00 PM CST
Expired
Feb 10, 2009, 8:04 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 16 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4235 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 101211
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
611 AM CST TUE FEB 10 2009

TXZ039>043-102100-
/O.UPG.KLUB.HW.A.0001.090210T2100Z-090211T0300Z/
/O.NEW.KLUB.HW.W.0001.090210T1800Z-090211T0300Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON
611 AM CST TUE FEB 10 2009

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL INCREASE BY MIDDAY WITH SUSTAINED
WIND SPEEDS APPROACHING 40 MPH AND GUSTS TO NEAR 60 MPH POSSIBLE
ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHWEST ROLLING PLAINS.
THE STRONG WINDS ARE ALSO EXPECTED TO PRODUCE AREAS OF BLOWING
DUST WHICH MAY REDUCE VISIBILITIES AT TIMES. THE WINDS ARE NOT
EXPECTED TO DIMINISH UNTIL LATE IN THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...ALONG WITH
HAZARDOUS DRIVING CONDITIONS.

$$

TXZ033>038-044-102100-
/O.UPG.KLUB.HW.A.0001.090210T2100Z-090211T0300Z/
/O.NEW.KLUB.WI.Y.0002.090210T1800Z-090211T0300Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
ASPERMONT
611 AM CST TUE FEB 10 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL INCREASE BY MIDDAY WITH SUSTAINED
WIND SPEEDS APPROACHING 30 MPH AND GUSTS TO NEAR 50 MPH POSSIBLE
ACROSS THE WESTERN AND CENTRAL SOUTH PLAINS INTO THE CENTRAL
AND SOUTHEAST ROLLING PLAINS. AREAS OF BLOWING DUST MAY REDUCE
VISIBILITIES AT TIMES. THE WINDS ARE NOT EXPECTED TO DIMINISH
UNTIL LATE IN THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ027>030-102100-
/O.NEW.KLUB.WI.Y.0002.090210T1800Z-090211T0300Z/
BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
611 AM CST TUE FEB 10 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE BY MIDDAY WITH SUSTAINED WIND
SPEEDS APPROACHING 30 MPH AND GUSTS TO NEAR 50 MPH POSSIBLE ACROSS
THE NORTHERN AND CENTRAL SOUTH PLAINS. AREAS OF BLOWING DUST MAY REDUCE
VISIBILITIES AT TIMES. THE WINDS ARE NOT EXPECTED TO DIMINISH
UNTIL LATE IN THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KLUB 102053
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
253 PM CST TUE FEB 10 2009

...A WINDY NIGHT AHEAD...

.A STRONG STORM SYSTEM WILL MOVE FROM NORTH CENTRAL NEW MEXICO
THIS AFTERNOON TO WESTERN OKLAHOMA LATER TONIGHT. A TIGHT PRESSURE
GRADIENT AT THE SURFACE ASSOCIATED WITH THIS STORM SYSTEM WILL
RESULT IN STRONG WINDS ACROSS THE SOUTH PLAINS AND SOUTHERN
ROLLING PLAINS THROUGH THE EARLY MORNING HOURS WEDNESDAY. WINDS
THIS STRONG WILL LIKELY GENERATE SOME AREAS OF BLOWING DUST.

TXZ039>043-110330-
/O.EXB.KLUB.WI.Y.0002.090211T0300Z-090211T0900Z/
/O.CON.KLUB.HW.W.0001.000000T0000Z-090211T0300Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON
253 PM CST TUE FEB 10 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST
WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST
THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH ARE EXPECTED INTO THE
EARLY EVENING FOLLOWED BY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH
FOR MUCH OF THE REMAINDER OF THE NIGHT. SOME GUSTS UP TO 60 MPH
WILL BE POSSIBLE DURING THE EVENING. SOME PATCHY BLOWING DUST
REDUCING VISIBILITIES TO AROUND 3 MILES IS EXPECTED WITH SOME
LOCAL VISIBILITIES LESS THAN THAT NEAR OPEN FIELDS.

DRIVERS ARE URGED TO USE CAUTION PREPARING FOR SUDDEN GUSTS OF
WIND AND POSSIBLE REDUCTIONS IN VISIBILITY.

$$

TXZ027>030-033>038-044-110330-
/O.EXT.KLUB.WI.Y.0002.000000T0000Z-090211T0900Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-
KING-STONEWALL-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...ASPERMONT
253 PM CST TUE FEB 10 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH
ARE EXPECTED INTO THE EARLY MORNING HOURS BEFORE BEGINNING TO
DIMINISH. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 110204
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
804 PM CST TUE FEB 10 2009

...WIND WARNINGS AND ADVISORIES CANCELED...

.WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE TEXAS SOUTH
PLAINS AND ROLLING PLAINS DURING THE NIGHT AS A STRONG STORM
SYSTEM MOVES INTO WESTERN OKLAHOMA. HOWEVER...WINDS HAVE DROPPED
BELOW HIGH WIND WARNING OR ADVISORY LEVELS AT MOST LOCATIONS. ITS
STILL POSSIBLE THAT WINDS COULD INCREASE BACK TO ADVISORY LEVELS
OVER THE SOUTHERN ROLLING PLAINS LATER TONIGHT...AND IF SO A NEW
ADVISORY WILL BE ISSUED AT THAT POINT.

TXZ039>043-110315-
/O.CAN.KLUB.HW.W.0001.000000T0000Z-090211T0300Z/
/O.CAN.KLUB.WI.Y.0002.090211T0300Z-090211T0900Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON
804 PM CST TUE FEB 10 2009

...HIGH WIND WARNING IS CANCELED...
...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE HIGH
WIND WARNING THAT WAS IN EFFECT FOR THE SOUTHERN SOUTH PLAINS AND
SOUTHERN ROLLING PLAINS. THE WIND ADVISORY COVERING MUCH OF THE
TEXAS SOUTH PLAINS AND CENTRAL ROLLING PLAINS HAS ALSO BEEN
CANCELED.

WINDS HAVE DROPPED BELOW BOTH WARNING AND ADVISORY LEVELS WITH THE
ARRIVAL OF COOLER AIR DURING THE EVENING. WINDY CONDITIONS ARE
STILL EXPECTED AT TIMES OVERNIGHT...BUT WIND SPEEDS SHOULD REMAIN
MOSTLY UNDER UNDER 30 MPH.

$$

TXZ027>030-033>038-044-110315-
/O.CAN.KLUB.WI.Y.0002.000000T0000Z-090211T0900Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-
KING-STONEWALL-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...ASPERMONT
804 PM CST TUE FEB 10 2009

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND
ADVISORY COVERING MUCH OF THE TEXAS SOUTH PLAINS AND ROLLING PLAINS.

WINDS HAVE DROPPED BELOW BOTH WARNING AND ADVISORY LEVELS WITH THE
ARRIVAL OF COOLER AIR DURING THE EVENING. WINDY CONDITIONS ARE
STILL EXPECTED AT TIMES OVERNIGHT...BUT WIND SPEEDS SHOULD REMAIN
MOSTLY UNDER UNDER 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 10, 5:46 AM CST, 25 minutes earlier.

Area forecast discussion, Feb 10, 5:46 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
546 AM CST TUE FEB 10 2009

.AVIATION...
STRONG WINDS WILL DEVELOP TODAY ACROSS THE CAPROCK AND LIKELY IN THE
VICINITY OF KLBB. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE TO
NEAR 30 KTS BY EARLY AFTERNOON AND MAY RESULT IN THE LATER
ISSUANCE OF AN AIRPORT WEATHER WARNING. AREAS OF BLOWING DUST ARE
ALSO EXPECTED TO DEVELOP AND MAY CAUSE VISIBILITY
REDUCTIONS...HAVE INCLUDED A TEMPO FOR VISIBILITY TO DROP TO NEAR
2 MILES AT KLBB. INCREASING MID-LVL CLOUDINESS IS ALSO EXPECTED...
AND THERE IS AN OUTSIDE CHANCE OF A BRIEF HIGH-BASED RAIN OR VIRGA
SHOWER IN THE VICINITY OF KLBB. THE WIND SPEEDS WILL GRADUALLY
DECREASE THROUGH THE EVENING HRS BUT SHOULD REMAIN ELEVATED. AFTER
MIDNIGHT...A COLD FRONT WILL PASS THROUGH THE AREA BRINGING A
GRADUAL WIND SHIFT TO THE NW. THE FRONTAL PASSAGE WILL BE MORE
PRONOUNCED AT KCDS...AND THERE IS A CHANCE FOR A DECK OF POST-
FRONTAL CLOUDS TO MOVE ACROSS THE CHILDRESS AREA...LEFT SKY COVER
SCATTERED FOR NOW ABOVE 3K FT...BUT THERE IS A CHANCE FOR A PERIOD
OF MVFR CEILINGS.

&&

.PREV DISCUSSION... /ISSUED 435 AM CST TUE FEB 10 2009/

SHORT TERM...
WATER VAPOR IMAGERY SHOWED A VIGOROUS SHORTWAVE DIGGING SE FROM SRN
NV INTO WESTERN AZ THIS MORNING...WITH SOME CG LIGHTNING DETECTIONS
ACROSS SRN CA AND AZ ATTESTING TO IT/S STRENGTH. THIS SYSTEM WILL
CLOSE OFF AT 500 MB AS IT MOVES QUICKLY ACROSS NM AND WEST TEXAS
TODAY...DEEPENING IN THE LEE OF THE ROCKIES AS IT MOVES INTO WESTERN
OK TONIGHT. THE LATEST GUIDANCE IS IN SLIGHTLY BETTER AGREEMENT
REGARDING THE TRACK OF THE LOW ACROSS OUR AREA...BUT SOME
DIFFERENCES REMAIN.

MAIN CONCERN WITH THIS SYSTEM IS THE POTENTIAL FOR STRONG TO SEVERE WINDS.
A BELT OF 45-55 KT WINDS AROUND 700 MB WILL ROTATE AROUND THE BASE
OF THE LOW. THE NAM AND SREF DEPICTS THIS MAXIMA TO BE LOCATED
SOMEWHAT FARTHER NORTH THAN THE GFS...AFFECTING MORE OF OUR FA...BUT
THE GFS HAS BEEN MORE CONSISTENT...SHOWING THE MAX ACROSS THE PERMIAN
BASIN. HAVE ATTEMPTED TO BLEND THE SOLUTIONS FOR THE WIND FCST. FCST
SNDGS SHOW WE SHOULD MIX DEEPLY TO TAP THE WINDS UP IN THE 750-700
MB RANGE. THIS SHOULD RESULT IN ADVISORY-LEVEL WIND SPEEDS OUTSIDE
OF OUR FAR NORTH-NORTHEAST COUNTIES. WILL ISSUE A WIND ADVISORY
RUNNING FROM 18Z TO 03Z AS WINDY CONDITIONS LIKELY TO PERSIST WELL
INTO THE EVENING. HIGH WIND CRITERIA /WIND SPEEDS GREATER THAN ABOUT
34 KTS OR GUSTS OF 50 KTS/ IS ALSO A CONCERN ACROSS OUR SRN TIER.
THIS THREAT SHOULD BE CONFINED TO OUR SRN-MOST COUNTIES AND HAVE
UPGRADED THE HIGH WIND WATCH TO A WARNING IN THIS AREA. BLOWING DUST
WILL ACCOMPANY THE GUSTY WINDS AND MAY CAUSE VISIBILITY REDUCTIONS.
WILL NOT HOIST A BLOWING DUST ADVISORY ATTM DUE TO UNCERTAINTY ON SEVERITY
AND HOW WIDESPREAD IT MAY BE.

MEANWHILE...STILL THINK THAT SOME HIGH-BASED SHOWERS/THUNDER WILL BE
POSSIBLE ACROSS MAINLY THE NW ZONES THIS AFTN/EVE AS FCST SNDGS SHOW
A COLD POOL ALOFT AND STEEP LAPSE RATES FROM THE SFC TO THE TROP BY
THE AFTN. DRY SUB-CLOUD LAYER SUPPORTS LITTLE IF ANY PRECIP MAKING
IT TO THE SFC WHILE STRONG DOWNDRAFTS MAY BE POSSIBLE.

TONIGHT...TIGHT PRESSURE GRADIENT LINGERING ACROSS THE AREA ARGUES
FOR WINDY CONDITIONS TO CONTINUE THROUGH MIDNIGHT WITH A GRADUAL
DIMINISHING TREND FROM WEST TO EAST. THIS SHOULD ALSO KEEP MINIMUM
TEMPS RELATIVELY MILD FOR THE DRY CONDITIONS. WRAP-AROUND MOISTURE
EXPECTED TO REMAIN MAINLY TO THE NORTH OF THE FA...BUT WILL HAVE TO
WATCH FOR LOW CLOUDS TO POSSIBLE MOVE INTO THE NRN/NE ZONES AS COLD
FRONT WRAPS SOUTHWARD BEHIND THE LOW.

LONG TERM...
A CONTINUATION OF THE WAVE TRAIN WILL DOMINATE THE EXTENDED
FORECAST...WITH GENERALLY DRY AND OCCASIONAL BREEZY TO WINDY
CONDITIONS WITH EACH WAVE PASSAGE TO THE NORTH OF THE SOUTH PLAINS.

THE FIRST DISTURBANCE DISCUSSED IN DETAIL IN THE SHORT TERM WILL BE
EXITING TO THE EAST OF THE AREA EARLY WEDNESDAY...WITH BREEZY WINDS
IN THE MORNING DIMINISHING THROUGH THE DAY AS THE PRESSURE GRADIENT
RELAXES. NEXT WAVE WILL RACE BY TO THE NORTH EARLY FRIDAY...WITH A
PACIFIC FRONT CUTTING THROUGH DURING THE MORNING AND A CANADIAN
AIRMASS DROPPING IN BY LATE AFTN/EVNG. FRIDAY WILL BE A BREEZY TO
WINDY DAY...WITH STRONG MID/UPPER WINDS WORKING ACROSS THE AREA.
ADDITIONALLY... LOCATIONS SOUTH OF THE CANADIAN AIRMASS DURING THE
AFTERNOON HOURS WILL EXPERIENCE AN ELEVATED FIRE DANGER /WITH THE
S/SW ZONES CURRENTLY LOOKING MOST FAVORED/. YET ANOTHER DISTURBANCE
WILL QUICKLY FOLLOW...EMERGING ACROSS THE CENTRAL HIGH PLAINS EARLY
SUNDAY...WITH MINIMAL IMPACT ON WEST TEXAS. THE NEXT WAVE...WHICH
CURRENTLY LOOKS MORE ROBUST AND DEEPER THEN THE PREVIOUS FEW
WAVES...SHOULD APPROACH THE REGION BY LATE MONDAY. MEDIUM RANGE
GUIDANCE SUGGESTS SOME IMPROVED LOW-LEVEL MOISTURE MAY FINALLY BE
DRAWN TOWARD THE REGION IN ADVANCE OF THIS SYSTEM...WITH EVEN A
SMALL POSSIBILITY OF SOME PRECIPITATION ACROSS THE EASTERN ZONES.
HAVE BUMPED UP POPS IN THIS TIME-FRAME /ESPECIALLY OVER THE EASTERN
SECTIONS/ BUT KEPT BELOW MENTIONABLE LEVELS ATTM GIVEN UNCERTAINTIES
IN MOISTURE RETURN AND TIMING AND DEPTH OF THE DAY 7 SYSTEM.

TEMPERATURES WILL RUN ON THE HIGH SIDE OF AVERAGE TO CLOSE OUT THE
WORK WEEK BEFORE THE CANADIAN AIRMASS DROPS US BACK AROUND NORMAL
SATURDAY...WITH READINGS NEAR OR SLIGHTLY ABOVE NORMAL EXPECTED
BEYOND THAT INTO EARLY NEXT WEEK.

FIRE WEATHER...
THE STRONG WINDS ACROSS MOST OF THE AREA WILL COMBINE WITH MILD
TEMPS AND A DRY AIRMASS TO PRODUCE AN ELEVATED FIRE DANGER TODAY AND
WELL INTO THE EVENING. THIS DANGER WILL BE MAXIMIZED ACROSS THE SRN
SPLNS AND SRN ROLLING PLAINS WHERE THE STRONGEST WINDS SHOULD OVERLAP
WITH THE LOWEST RH VALUES. AT THIS TIME...DO NOT EXPECT MIN RH
VALUES TO REACH/EXCEED RED FLAG CRITERIA FOR THE REQUIRED 3
HRS...THUS A RED FLAG WARNING HAS NOT BEEN ISSUED. HOWEVER...A
SPECIAL WEATHER STATEMENT WILL BE ISSUED TO HIGHLIGHT THE ENHANCED
DANGER. WINDY CONDITIONS WILL DIMINISH THIS EVENING...BUT IT WILL
REMAIN BREEZY ALONG WITH A GRADUAL WIND SHIFT FROM W-SW TO NW.

FIRE WEATHER CONDITIONS MAY AGAIN BECOME ELEVATED OR CRITICAL ON
FRIDAY AS A DYNAMIC STORM SYSTEM PASSES BY.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TODAY TO 9 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: TXZ039>043.

WIND ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: TXZ027>030-033>038-044.

&&

33
Hazardous weather outlook, Feb 10, 5:47 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
547 AM CST TUE FEB 10 2009

TXZ021>044-111200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
547 AM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

AN APPROACHING STORM SYSTEM WILL BRING WARM...DRY AND WINDY
CONDITIONS TO WEST TEXAS. THESE FACTORS WILL RESULT IN ELEVATED FIRE
WEATHER CONDITIONS...WITH BRIEF CRITICAL CONDITIONS
POSSIBLE...ESPECIALLY ACROSS THE SOUTHERN ROLLING PLAINS.

NON PRECIPITATION

STRONG SOUTHWESTERLY WINDS WILL DEVELOP EARLY THIS AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED
FROM THE SOUTHERN SOUTH PLAINS INTO THE SOUTHERN ROLLING PLAINS
WHERE WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. A
HIGH WIND WATCH IS IN EFFECT FOR THIS AREA FROM NOON UNTIL 9 PM.
A WIND ADVISORY IS ALSO IN EFFECT FROM NOON UNTIL 9 PM FOR THE
REMAINDER OF THE SOUTH PLAINS INTO THE CENTRAL ROLLING
PLAINS...WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
POSSIBLE. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST
WHICH WILL RESTRICT VISIBILITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FRIDAY WILL BRING BREEZY TO WINDY CONDITIONS AND ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 6:11 AM CSTHigh Wind WarningLUBGarza, Kent, Lynn, Terry, Yoakum14 hr
Feb 10, 12:46 PM CSTRed Flag WarningLUBBailey, Cochran, Crosby, Dickens, Floyd, Garza and 10 more7 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.